I am a bit worried. I recently started taking Lutera. Prior to being prescribed the pill, I notified my gyno that I took a daily multivitamin. Later, I read online that taking ascorbic acid (vitamin c, which is in my multivitamin) can alter the effectiveness of Lutera. I keep getting mixed information. I went to my local pharmacist, who said it was fine to take the multivitamin and the pill. Some web sites encourage this, others don't. Should I stop taking my multivitamin?
Posts: 4 | From: Maine | Registered: May 2012
| IP: Logged |
If your pharmacist and gyno both say it's okay, then you can trust that. It's possible that very very high doses of vitamin C may affect hormonal birth control, but it would have to be a huge amount, hundreds of times more than there is in any multivitamin. So you're just fine to keep taking your multivitamin, no need to worry.
-------------------- "Another world is not only possible, she is on her way. On a quiet day, I can hear her breathing." -Arundhati Roy Posts: 5799 | From: Canada/Australia | Registered: Sep 2004
| IP: Logged |
Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.